Fatal accidental dibucaine poisoning in children

P. S. Dayan, T. L. Litovitz, B. I. Crouch, A. J. Scalzo, Bruce Klein

Research output: Contribution to journalArticle

Abstract

Dibucaine is a potent amide anesthetic available in over-the-counter preparations. Compared with lidocaine, substantially lower doses of dibucaine may result in seizures, dysrhythmias, and death. We present three fatal cases of accidental dibucaine ingestion in children and discuss the toxicity, treatment, and prevention of such ingestions.

Original languageEnglish (US)
Pages (from-to)442-445
Number of pages4
JournalAnnals of Emergency Medicine
Volume28
Issue number4
StatePublished - 1996
Externally publishedYes

Fingerprint

Dibucaine
Poisoning
Eating
Lidocaine
Amides
Anesthetics
Seizures
Therapeutics

ASJC Scopus subject areas

  • Emergency Medicine

Cite this

Dayan, P. S., Litovitz, T. L., Crouch, B. I., Scalzo, A. J., & Klein, B. (1996). Fatal accidental dibucaine poisoning in children. Annals of Emergency Medicine, 28(4), 442-445.

Fatal accidental dibucaine poisoning in children. / Dayan, P. S.; Litovitz, T. L.; Crouch, B. I.; Scalzo, A. J.; Klein, Bruce.

In: Annals of Emergency Medicine, Vol. 28, No. 4, 1996, p. 442-445.

Research output: Contribution to journalArticle

Dayan, PS, Litovitz, TL, Crouch, BI, Scalzo, AJ & Klein, B 1996, 'Fatal accidental dibucaine poisoning in children', Annals of Emergency Medicine, vol. 28, no. 4, pp. 442-445.
Dayan PS, Litovitz TL, Crouch BI, Scalzo AJ, Klein B. Fatal accidental dibucaine poisoning in children. Annals of Emergency Medicine. 1996;28(4):442-445.
Dayan, P. S. ; Litovitz, T. L. ; Crouch, B. I. ; Scalzo, A. J. ; Klein, Bruce. / Fatal accidental dibucaine poisoning in children. In: Annals of Emergency Medicine. 1996 ; Vol. 28, No. 4. pp. 442-445.
@article{6955d493c3d5418780a4c7e4842c6148,
title = "Fatal accidental dibucaine poisoning in children",
abstract = "Dibucaine is a potent amide anesthetic available in over-the-counter preparations. Compared with lidocaine, substantially lower doses of dibucaine may result in seizures, dysrhythmias, and death. We present three fatal cases of accidental dibucaine ingestion in children and discuss the toxicity, treatment, and prevention of such ingestions.",
author = "Dayan, {P. S.} and Litovitz, {T. L.} and Crouch, {B. I.} and Scalzo, {A. J.} and Bruce Klein",
year = "1996",
language = "English (US)",
volume = "28",
pages = "442--445",
journal = "Annals of Emergency Medicine",
issn = "0196-0644",
publisher = "Mosby Inc.",
number = "4",

}

TY - JOUR

T1 - Fatal accidental dibucaine poisoning in children

AU - Dayan, P. S.

AU - Litovitz, T. L.

AU - Crouch, B. I.

AU - Scalzo, A. J.

AU - Klein, Bruce

PY - 1996

Y1 - 1996

N2 - Dibucaine is a potent amide anesthetic available in over-the-counter preparations. Compared with lidocaine, substantially lower doses of dibucaine may result in seizures, dysrhythmias, and death. We present three fatal cases of accidental dibucaine ingestion in children and discuss the toxicity, treatment, and prevention of such ingestions.

AB - Dibucaine is a potent amide anesthetic available in over-the-counter preparations. Compared with lidocaine, substantially lower doses of dibucaine may result in seizures, dysrhythmias, and death. We present three fatal cases of accidental dibucaine ingestion in children and discuss the toxicity, treatment, and prevention of such ingestions.

UR - http://www.scopus.com/inward/record.url?scp=0029796308&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0029796308&partnerID=8YFLogxK

M3 - Article

C2 - 8839533

AN - SCOPUS:0029796308

VL - 28

SP - 442

EP - 445

JO - Annals of Emergency Medicine

JF - Annals of Emergency Medicine

SN - 0196-0644

IS - 4

ER -